Patient : About 6 weeks after my open heart surgery, minimally invasive with Da Vinci robot, I had a surprise allergic reaction symptoms, about 6 weeks post surgery, one Saturday morning and that night anaphlasis (sp?), severe respiratory arrest situation. I have suspected allergic reaction to absorbably sutues in the past, once a reaction to a sutue on my cheek years ago, and more recently seemingly the same with absorbable sutures with a dental procedure. Before the OHS the allergist did a kind of tape a sample of suture material test to my skin with neg results; however, I am now about about 5 months post surgery and in trying to determine the cause of the respiratory arrest episode, in the course of tests, we have learned I have abnormally high histamine and tryptase. Could this be caused by my body reacting to the absorbable sutures put in my body about 5 months ago? There is a pustule on my right side where probably a suture is festering right now. And, will this eventual all resolve it self, or do I really need to start taking antihistines daily, possibly for the rest of my life...which, could the antihistamines affect my endurance athletic activities of swimming, running, and road biking? Thanks for any help
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.